zbMATH — the first resource for mathematics

On the discounted aggregate claim costs until ruin in dependent Sparre Andersen risk processes. (English) Zbl 1401.91109
Summary: In this paper, a dependent Sparre Andersen risk process in which the joint density of the interclaim time and the resulting claim severity satisfies the factorization as in Willmot and Woo is considered. We study a generalization of the Gerber-Shiu function (i) whose penalty function further depends on the surplus level immediately after the second last claim before ruin; and (ii) which involves the moments of the discounted aggregate claim costs until ruin. The generalized discounted density with a moment-based component proposed in Cheung plays a key role in deriving recursive defective renewal equations. We pay special attention to the case where the marginal distribution of the interclaim times is Coxian, and the required components in the recursion are obtained. A reverse type of dependency structure, where the claim severities follow a combination of exponentials, is also briefly discussed, and this leads to a nice explicit expression for the expected discounted aggregate claims until ruin. Our results are applied to generate some numerical examples involving (i) the covariance of the time of ruin and the discounted aggregate claims until ruin; and (ii) the expectation, variance and third central moment of the discounted aggregate claims until ruin.

91B30 Risk theory, insurance (MSC2010)
60K10 Applications of renewal theory (reliability, demand theory, etc.)
Full Text: DOI
[1] Albrecher, H. & Teugels, J. L. (2006). Exponential behavior in the presence of dependence in risk theory. Journal of Applied Probability43(1), 257-273. · Zbl 1097.62110
[2] Ambagaspitiya, R. S. (2009). Ultimate ruin probability in the Sparre Andersen model with dependent claim sizes and claim occurrence times. Insurance: Mathematics and Economics44(3), 464-472. · Zbl 1162.60339
[3] Asmussen, S. (2003). Applied probability and queues. 2nd ed. New York: Springer. · Zbl 1029.60001
[4] Badescu, A. L., Cheung, E. C. K. & Landriault, D. (2009). Dependent risk models with bivariate phase-type distributions. Journal of Applied Probability46(1), 113-131. · Zbl 1172.91009
[5] Bargès, M., Cossette, H., Loisel, S. & Marceau, È. (2011). On the moments of aggregate discounted claims with dependence introduced by a FGM copula. ASTIN Bulletin41(1), 215-238. · Zbl 1214.91050
[6] Boudreault, M., Cossette, H., Landriault, D. & Marceau, E. (2006). On a risk model with dependence between interclaim arrivals and claim sizes. Scandinavian Actuarial Journal2006(5), 265-285. · Zbl 1145.91030
[7] Cai, J., Feng, R. & Willmot, G. E. (2009). On the total discounted operating costs up to default and its applications. Advances in Applied Probability41(2), 495-522. · Zbl 1173.91023
[8] Chadjiconstantinidis, S. & Vrontos, S. (2014). On a renewal risk process with dependence under a Farlie-Gumbel-Morgenstern copula. Scandinavian Actuarial Journal 2014(2), 125-158. · Zbl 1401.91107
[9] Cheung, E. C. K. (2011). A generalized penalty function in Sparre Andersen risk models with surplus-dependent premium. Insurance: Mathematics and Economics48(3), 384-397. · Zbl 1229.91157
[10] Cheung, E. C. K. (2013). Moments of discounted aggregate claim costs until ruin in a Sparre Andersen risk model with general interclaim times. Insurance: Mathematics and Economics53(2), 343-354. · Zbl 1304.91095
[11] Cheung, E. C. K. & Feng, R. (2013). A unified analysis of claim costs up to ruin in a Markovian arrival risk process. Insurance: Mathematics and Economics53(1), 98-109. · Zbl 1284.91214
[12] Cheung, E. C. K., Landriault, D., Willmot, G. E. & Woo, J.-K. (2010a). Gerber-Shiu analysis with a generalized penalty function. Scandinavian Actuarial Journal2010(3), 185-199. · Zbl 1226.60123
[13] Cheung, E. C. K., Landriault, D., Willmot, G. E. & Woo, J.-K. (2010b). Structural properties of Gerber-Shiu functions in dependent Sparre Andersen models. Insurance: Mathematics and Economics46(1), 117-126. · Zbl 1231.91157
[14] Cheung, E. C. K., Landriault, D., Willmot, G. E. & Woo, J.-K. (2011). On orderings and bounds in a generalized Sparre Andersen risk model. Applied Stochastic Models in Business and Industry27(1), 51-60. · Zbl 1274.60050
[15] Cossette, H., Marceau, E. & Marri, F. (2008). On the compound Poisson risk model with dependence based on a generalized Farlie-Gumbel-Morgenstern copula. Insurance: Mathematics and Economics43(3), 444-455. · Zbl 1151.91565
[16] Cossette, H., Marceau, E. & Marri, F. (2010). Analysis of ruin measures for the classical compound Poisson risk model with dependence. Scandinavian Actuarial Journal2010(3), 221-245. · Zbl 1226.91024
[17] D’Auria, B., Ivanovs, J., Kella, O. & Mandjes, M. (2010). First passage of a Markov additive process and generalized Jordan chains. Journal of Applied Probability47(4), 1048-1057. · Zbl 1213.60144
[18] Dickson, D. C. M. & Hipp, C. (2001). On the time to ruin for Erlang(2) risk processes. Insurance: Mathematics and Economics29(3), 333-344. · Zbl 1074.91549
[19] Feng, R. (2009a). On the total operating costs up to default in a renewal risk model. Insurance: Mathematics and Economics45(2), 305-314. · Zbl 1231.91183
[20] Feng, R. (2009b). A matrix operator approach to the analysis of ruin-related quantities in the phase-type renewal risk model. Bulletin of the Swiss Association of Actuaries2009(1 &2), 71-87. · Zbl 1333.91025
[21] Gerber, H. U. & Shiu, E. S. W. (1998). On the time value of ruin. North American Actuarial Journal2(1), 48-72. · Zbl 1081.60550
[22] Ji, L. & Zhang, C. (2012). Analysis of the multiple roots of the Lundberg fundamental equation in the PH(n) risk model. Applied Stochastic Models in Business and Industry28(1), 73-90. · Zbl 1286.91067
[23] Labbé, C., Sendov, H. S. & Sendova, K. P. (2011). The Gerber-Shiu function and the generalized Cramér-Lundberg model. Applied Mathematics and Computation218(7), 3035-3056. · Zbl 1239.91081
[24] Landriault, D., Lee, W. Y., Willmot, G. E. & Woo, J.-K. (in press). A note on deficit analysis in dependency models involving Coxian claim amounts. Scandinavian Actuarial Journal · Zbl 1401.91157
[25] Li, S. & Garrido, J. (2004). On ruin for the Erlang(n) risk process. Insurance: Mathematics and Economics34(3), 391-408. · Zbl 1188.91089
[26] Lindsay, B. G., Pilla, R. S. & Basak, P. (2000). Moment-based approximations of distributions using mixtures: Theory and applications. Annals of the Institute of Statistical Mathematics52(2), 215-230. · Zbl 0959.62016
[27] Nelsen, R. B. (2006). An introduction to copulas. 2nd ed. Springer series in statistics. New York: Springer. · Zbl 1152.62030
[28] Prabhu, N. U. (1998). Stochastic storage processes: queues, insurance risk, dams, and data communication. New York: Springer. · Zbl 0888.60073
[29] Psarrakos, G. & Politis, K. (2012). The covariance between the surplus prior to and at ruin in the classical risk model. ASTIN Bulletin42(2), 631-653. · Zbl 1277.91095
[30] Resnick, S. I. (1992). Adventures in stochastic processes. Boston: Birkhauser. · Zbl 0762.60002
[31] Sparre Andersen, E. (1957). On the collective theory of risk in the case of contagion between claims. In: Proceedings of the Transactions of the XVth International Congress on Actuaries, Vol. II, 219-229, New York.
[32] Willmot, G. E. (2007). On the discounted penalty function in the renewal risk model with general interclaim times. Insurance: Mathematics and Economics41(1), 17-31. · Zbl 1119.91058
[33] Willmot, G. E. & Woo, J.-K. (2012). On the analysis of a general class of dependent risk processes. Insurance: Mathematics and Economics51(1), 134-141. · Zbl 1284.91277
[34] Woo, J.-K. (2010). Some remarks on delayed renewal risk models. ASTIN Bulletin40(1), 199-219. · Zbl 1230.91083
[35] Woo, J.-K. (2012). A generalized penalty function for a class of discrete renewal processes. Scandinavian Actuarial Journal2012(2), 130-152. · Zbl 1277.60146
[36] Woo, J.-K. & Cheung, E. C. K. (2013). A note on discounted compound renewal sums under dependency. Insurance: Mathematics and Economics52(2), 170-179. · Zbl 1284.60158
[37] Zhang, Z., Yang, H. & Yang, H. (2012). On a Sparre Andersen risk model with time-dependent claim sizes and jump-diffusion perturbation. Methodology and Computing in Applied Probability14(4), 973-995. · Zbl 1253.91090
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.